MAUDE Adverse Event Report: ZELTIQ AESTHETICS, INC. ZELTIQ COOLADVANTAGE APPLICATOR

ZELTIQ AESTHETICS, INC. ZELTIQ COOLADVANTAGE APPLICATOR
Model Number BRZ-AP2-160-000
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Necrosis (1971)
Date of Event 12/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported tissue necrosis, which caused patient hospitalization and necessitated medical intervention to avoid serious complications, was assessed as a serious injury with a possible, although not established, relationship to the coolsculpting procedure.Diligent efforts have been made by allergan to gather more information on the device information and system logs, but no additional information has been received to date.Zeltiq (now allergan) was initially made aware of the reportable event on 12/19/2017, and an initial attempt to submit this mdr was made on 01/31/2018.However, due to transmission issues, this mdr is being re-submitted.Cdrh was notified on (b)(4) 2018 and has assigned ticket number (b)(4) for this issue.
 
Event or Problem Description
On (b)(6) 2017, allergan received report from a treatment provider that a patient received 6 coolsculpting treatments to the upper and lower abdomen and bilateral flanks on (b)(6) 2017 and had presented with redness, warmth and pain on the treated areas 4 days after treatment.The patient was prescribed clindamycin 300mg tid for 10 days, and bactroban topical ointment to be applied to the affected area every 8 hours for 3-5 days.On (b)(6) 2017, the patient was subsequently hospitalized for a fever of 103 degrees.He remained in the hospital for five days and was treated with iv antibiotics, pain medication, and steroids.A biopsy was performed and showed non-bacterial tissue necrosis.

Brand Name
ZELTIQ COOLADVANTAGE APPLICATOR
Common Device Name
ZELTIQ COOLADVANTAGE APPLICATOR
Manufacturer (Section D)
ZELTIQ AESTHETICS, INC.
4410 rosewood drive
pleasanton CA 94588
MDR Report Key8262725
Report Number3007215625-2018-00003
Device Sequence Number2056239
Product Code OOK
UDI-Device Identifier00816417020575
UDI-Public0100816417020575
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K160259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBRZ-AP2-160-000
Device Catalogue NumberBRZ-AP2-160-000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2017
Initial Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;